Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 12, 2006, 5:27 AM CST for Massac County, Pulaski County, Illinois. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 5:27 AM CST (11:27 UTC)
- Expired
- Mar 12, 2006, 6:00 AM CST
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Massac County, IL, Pulaski County, IL
The radar
The Paducah radar (KPAH), 27 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 5:35 AM CST | TSTM WND DMG | 15 Nw Metropolis, IL | SHINGLES BLOWN OFF OF HOME. DOZENS OF TREES BROKE OR UPROOTED. 2 BARNS DESTROYED AND A THIRD BARN SIDEWALL BLOWN OUT. POWER POLES SNAPPED OR BLOWN DOWN ALONG ROUTE 169. LATE REPORT. |
| Mar 12, 5:45 AM CST | TSTM WND DMG | New Columbia, IL | UNDERPINNING OF TRAILOR GONE ON MARION ROAD NEAR NEW COLUMBIA |
| Mar 12, 5:50 AM CST | TSTM WND GST 70 | New Columbia, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:07 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 121128
TORPAH
ILC127-153-121200-
/O.NEW.KPAH.TO.W.0030.060312T1127Z-060312T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
527 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
MASSAC COUNTY IN SOUTHERN ILLINOIS.
EASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 600 AM CST.
* AT 521 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF NEW GRAND CHAIN...OR ABOUT 13 MILES SOUTHEAST OF
ANNA...MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KARNAK
IN ADDITION TO THE TORNADO...THIS STORM PRODUCED DAMAGING WINDS IN
ULLIN IN PULASKI COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.
LAT...LON 3721 8890 3722 8894 3721 8902 3722 8912
3734 8912 3733 8905 3730 8905 3731 8901
3731 8894 3733 8891 3733 8870 3721 8866
$$1 follow-up statement
000
WWUS53 KPAH 121141
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
540 AM CST SUN MAR 12 2006
ILC153-121150-
/O.CAN.KPAH.TO.W.0030.000000T0000Z-060312T1200Z/
PULASKI IL-
540 AM CST SUN MAR 12 2006
...THE TORNADO WARNING FOR PULASKI COUNTY IS CANCELLED...
LAT...LON 3722 8893 3731 8893 3731 8892 3733 8891
3733 8870 3729 8868 3722 8866 3722 8891
$$
ILC127-121200-
/O.CON.KPAH.TO.W.0030.000000T0000Z-060312T1200Z/
MASSAC IL-
540 AM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR MASSAC
COUNTY...
AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME
NORTHWESTERN MASSAC COUNTY...OR ABOUT 16 MILES NORTHWEST OF
METROPOLIS...MOVING EAST AT 40 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY. THE TORNADO WILL CROSS INTERSTATE 24 NEAR EXIT 28.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3722 8893 3731 8893 3731 8892 3733 8891
3733 8870 3729 8868 3722 8866 3722 8891
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 12, 3:39 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 12, 3:39 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
339 AM CST SUN MAR 12 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTHWEST INDIANA AND
NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI
EARLY THIS MORNING. THE PRIMARY FORECAST ISSUE TODAY IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS...WITH THE INITIAL ROUND OF
ACTIVITY THIS MORNING...THEN AGAIN TONIGHT INTO EARLY MONDAY.
FLOODING IS A ALSO A MAJOR ISSUE AS WELL.
LATEST WEATHER MAPS INDICATE A SURFACE BOUNDARY REFOCUSING OVER
SOUTHERN PORTIONS OF INDIANA...ILLINOIS...AND MISSOURI...AIDED BY
THE ONGOING CONVECTION OVER NORTHERN SECTIONS OF THE QUAD STATE.
MODELS CONTINUE TO SHIFT THE MORNING CONVECTION EAST OF THE AREA
BY LATE MORNING TO EARLY AFTERNOON...REFOCUSING NEW CONVECTIVE
DEVELOPMENT WEST OF OUR IMMEDIATE AREA. CURRENT THINKING IS THAT
AT LEAST PARTIAL SUNSHINE MAY RETURN THIS AFTERNOON...HELPING TO
BOOST TEMPERATURES INTO THE UPPER 70S OVER MOST OF THE
REGION...WHICH IS JUST A FEW DEGREES FROM RECORD LEVELS.
AS A CORRIDOR OF 100+ KNOT MID-LEVEL WINDS SHIFTS EAST FROM THE
SOUTHWESTERN STATES INTO THE MIDWEST TONIGHT...LARGE-SCALE FORCING
FOR LIFT WILL INCREASE OVER THE AREA. THIS COUPLED WITH AMPLE
MOISTURE AND INSTABILITY WILL SET THE STAGE FOR YET ANOTHER ROUND
OF THUNDERSTORMS...SOME OF WHICH WILL LIKELY BE SEVERE. IN
ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE UNDER THE STORMS.
THIS COUPLED WITH SEVERAL INCHES OF ANTECEDENT RAINS WILL KEEP THE
POTENTIAL FOR FLOODING ALIVE OVER THE ENTIRE REGION...ESPECIALLY
IN SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...
AND LOCATIONS OF WESTERN KENTUCKY BORDERING THE OHIO RIVER.
THE COLD FRONT WILL CROSS THE AREA ON MONDAY...SHIFTING THE THREAT
FOR THUNDERSTORMS TO THE EAST BY AFTERNOON. DEPENDING ON THE EXACT
TIME OF FRONTAL PASSAGE...YET ANOTHER ROUND OF SEVERE ACTIVITY
COULD IMPACT EASTERN SECTIONS OF THE AREA...NAMELY SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY...MONDAY
AFTERNOON.
BEHIND THE FRONT...MUCH COOLER AND DRIER AIR WILL FILTER IN FOR
THE MIDDLE TO LATTER PART OF THE WEEK AS HIGH PRESSURE BECOMES THE
DOMINANT WEATHER FEATURE. EVEN SO...TEMPERATURES ARE EXPECTED TO
BE NEAR SEASONABLE THROUGH THE PERIOD. GENERALLY ACCEPTED A BLEND
OF GUIDANCE VALUES IN THE SHORT-TERM. ALTHOUGH...A HEDGE ABOVE THE
WARMEST GUIDANCE IS PREFERRED THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-CALLOWAY-
CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-
HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-FRANKLIN-
GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-
PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-SPENCER-
VANDERBURGH-WARRICK.
&&
RJPHazardous weather outlook, Mar 12, 4:48 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CST SUN MAR 12 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 448 AM CST SUN MAR 12 2006 ...ANOTHER SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE AGAIN TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER NORTH OF A LINE FROM PERRYVILLE MISSOURI TO WAYNE CITY ILLINOIS. THE REMAINDER OF THE AREA IS IN A MODERATE RISK FOR TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND FLASH FLOODING IS A THREAT DURING THE MORNING HOURS. HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN IS LIKELY. THE STORMS SHOULD DIMINISH LATER THIS MORNING...THEN RE FIRE TO OUR WEST AND MOVE BACK INTO THE AREA TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT...WITH LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAIN IS AGAIN LIKELY. A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST INDIANA AND ALL OF WESTERN KENTUCKY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS MORNING AND AGAIN TONIGHT. SPOTTERS ARE ASKED TO REPORT ANY FLOODING ALONG WITH SEVERE WEATHER. SPODEN
In the hours before
Local storm report, Mar 12, 3:16 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
316 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD MOUNT VERNON 38.32N 88.91W
03/12/2006 JEFFERSON IL LAW ENFORCEMENT
STATE POLICE REPORTED FLASH FLOODING IN JEFFERSON COUNTY.
RESCUES ONGOING...VEHICLE SWEPT AWAY.
&&
MIKENLocal storm report, Mar 12, 3:27 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
327 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM FLASH FLOOD MURPHYSBORO 37.77N 89.34W
03/12/2006 JACKSON IL EMERGENCY MNGR
MURPHYSBORO POLICE REPORT STREET FLOODING IN NUMEROUS
LOCATIONS THROUGHOUT THE CITY.
&&
MIKENLocal storm report, Mar 12, 3:37 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
337 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST PIEDMONT 37.15N 90.70W
03/12/2006 E58 MPH WAYNE MO LAW ENFORCEMENT
PIEDMONT POLICE DEPARTMENT REPORTED WINDS 55-60 MPH WITH
CARS BEING BLOWN AROUND.
&&
MIKENLocal storm report, Mar 12, 4:32 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
432 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HEAVY RAIN FORT BRANCH 38.25N 87.57W
03/12/2006 M2.40 INCH GIBSON IN TRAINED SPOTTER
SPOTTER RERORTED 2.4 INCHES OF RAIN BETWEEN MIDNIGHT AND
430 AM CST. THIS ADDS TO THE PREVIOUS TOTAL OF 5.50
INCHES RECEIVED SINCE MARCH 1.
&&
MIKENLocal storm report, Mar 12, 4:39 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
439 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM HAIL JACKSON 37.38N 89.65W
03/12/2006 E0.88 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
SPOTTER ALSO MEASURED 45 MPH WINDS.
&&
MIKENLocal storm report, Mar 12, 5:25 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
525 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM TSTM WND GST ULLIN 37.28N 89.18W
03/12/2006 E60 MPH PULASKI IL LAW ENFORCEMENT
&&
PATSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:00 PM CST | Tornado Warning | PAH | Perry | 60 min |
| Mar 11, 10:31 PM CST | Tornado Warning | PAH | Jefferson | 59 min |
| Mar 11, 10:45 PM CST | Flash Flood Warning | PAH | Perry | 2 hr |
| Mar 11, 10:53 PM CST | Tornado Warning | PAH | Perry | 37 min |
| Mar 11, 11:12 PM CST | Tornado Warning | PAH | Hamilton, Wayne | 48 min |
| Mar 11, 11:19 PM CST | Flash Flood Warning | PAH | Jefferson, Wayne | 3 hr |
| Mar 11, 11:23 PM CST | Tornado Warning | PAH | Perry | 67 min |
| Mar 11, 11:26 PM CST | Tornado Warning | PAH | Jefferson | 64 min |
| Mar 11, 11:41 PM CST | Tornado Warning | PAH | Edwards, Wabash | 64 min |
| Mar 11, 11:53 PM CST | Tornado Warning | PAH | Wayne | 37 min |
| Mar 12, 12:27 AM CST | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 63 min |
| Mar 12, 12:43 AM CST | Flash Flood Warning | PAH | Edwards, Jefferson, Perry, Wabash, Wayne | 6 hr |
| Mar 12, 2:33 AM CST | Flash Flood Warning | PAH | Franklin, Hamilton, Jackson, White | 4 hr |
| Mar 12, 3:09 AM CST | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 36 min |
| Mar 12, 4:30 AM CST | Flash Flood Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Union and 1 more | 105 min |
| Mar 12, 4:48 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 42 min |
| Mar 12, 5:01 AM CST | Tornado Warning | PAH | Alexander, Union | 29 min |
| Mar 12, 5:16 AM CST | Severe Thunderstorm Warning | PAH | Pulaski | 44 min |
| Mar 12, 5:35 AM CST | Severe Thunderstorm Warning | PAH | Johnson | 23 min |
| Mar 12, 5:46 AM CST | Tornado Warning | PAH | Pope | 29 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.